Alert archive / Virginia / Gale Warnings in 2021

Gale Warning 28, NWS Baltimore/Washington

November 7, 2021

NWS Baltimore/Washington issued this gale warning at Nov 7, 2021, 4:51 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 4:51 AM EST (09:51 UTC)
Expired
Nov 7, 2021, 8:24 AM EST
In force
4 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

742 
WHUS71 KLWX 070951
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
451 AM EST Sun Nov 7 2021

ANZ534-537-543-071800-
/O.UPG.KLWX.SC.Y.0222.000000T0000Z-211109T0200Z/
/O.NEW.KLWX.GL.W.0028.211107T0951Z-211107T2300Z/
/O.NEW.KLWX.SC.Y.0223.211107T2300Z-211109T0200Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
451 AM EST Sun Nov 7 2021

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
EST MONDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts
  up to 35 kt. For the Small Craft Advisory, north winds 15 to 25
  kt with gusts up to 30 kt. Waves 2 to 5 feet.

* WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA and 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island.

* WHEN...For the Gale Warning, until 6 PM EST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to 9 PM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...The strongest wind gusts are most likely through
  9 AM this morning, though gusts to near gale force are possible
  again early Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ533-071800-
/O.UPG.KLWX.SC.Y.0222.000000T0000Z-211108T2300Z/
/O.NEW.KLWX.GL.W.0028.211107T0951Z-211107T2300Z/
/O.NEW.KLWX.SC.Y.0223.211107T2300Z-211108T2300Z/
Chesapeake Bay from North Beach to Drum Point MD-
451 AM EST Sun Nov 7 2021

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST MONDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts
  up to 35 kt. For the Small Craft Advisory, north winds 10 to 20
  kt with gusts up to 25 kt. Waves 2 to 4 feet.

* WHERE...Chesapeake Bay from North Beach to Drum Point MD.

* WHEN...For the Gale Warning, until 6 PM EST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to 6 PM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...The strongest wind gusts are most likely
  through 9 AM this morning, though gusts to near gale force are
  possible again early Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ541-542-071800-
/O.CON.KLWX.SC.Y.0222.000000T0000Z-211108T2300Z/
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
451 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Patuxent River to Broomes Island MD and Choptank River 
  to Cambridge MD and the Little Choptank River.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-532-536-539-540-071800-
/O.CON.KLWX.SC.Y.0222.000000T0000Z-211108T1700Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Chester River to Queenstown MD-Eastern Bay-
451 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt. Waves 2
  to 4 feet, mainly over the open waters of the Chesapeake Bay.

* WHERE...Chesapeake Bay from Pooles Island MD to North Beach MD,
  Chester River to Queenstown MD, Eastern Bay, and Tidal Potomac
  from Indian Head to Cobb Island MD.

* WHEN...Until noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusts may be more occasional this afternoon
  into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DHOF
1 follow-up statement
452 
WHUS71 KLWX 071324
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
824 AM EST Sun Nov 7 2021

ANZ534-537-543-072130-
/O.CAN.KLWX.GL.W.0028.000000T0000Z-211107T2300Z/
/O.EXT.KLWX.SC.Y.0223.211107T1324Z-211109T0200Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
824 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith 
  Point VA and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 9 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ533-072130-
/O.CAN.KLWX.GL.W.0028.000000T0000Z-211107T2300Z/
/O.EXT.KLWX.SC.Y.0223.211107T1324Z-211108T2300Z/
Chesapeake Bay from North Beach to Drum Point MD-
824 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from North Beach to Drum Point MD.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ541-542-072130-
/O.CON.KLWX.SC.Y.0222.000000T0000Z-211108T2300Z/
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
824 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Patuxent River to Broomes Island MD and Choptank River 
  to Cambridge MD and the Little Choptank River.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-532-536-539-540-072130-
/O.CON.KLWX.SC.Y.0222.000000T0000Z-211108T1700Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Chester River to Queenstown MD-Eastern Bay-
824 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from Pooles Island MD to North Beach 
  MD, Chester River to Queenstown MD, Eastern Bay, and Tidal 
  Potomac from Indian Head to Cobb Island MD.

* WHEN...Until noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusts may be more occasional this 
  afternoon into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Nov 7, 4:00 AM EST, 51 minutes earlier.

Area forecast discussion, Nov 7, 4:00 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
400 AM EST Sun Nov 7 2021

.SYNOPSIS...
Low pressure off the Southeast coast will move out to sea through
Monday while high pressure builds in from the Tennessee and Ohio
River Valleys. High pressure is expected to remain in control
through the middle of the week before a frontal system approaches
toward the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure several hundred miles southeast of the Outer Banks
of the Carolinas is drifting slowly seaward as of early this
morning, and it will continue to do so through tonight.
Meanwhile, a sprawling area of high pressure arcing from the
Great Lakes to the mid South is building eastward. The strongest
pressure gradient between these two features will remain
situated southeast of the area today, with the periphery of a
gusty northeasterly wind impinging on areas near and east of the
I-95 corridor. Gusts to around 20 mph are expected, with up to
30 mph in the vicinity of southern Maryland. Otherwise, any
mention of precipitation has been removed from the forecast
given increasing confidence of weak forcing and a lack of
appreciable moisture resulting in dry conditions areawide.

Sunshine is expected to be filtered through mid and high clouds
streaming northeastward in the jet stream around the edge of
the offshore low. High temperatures today should be a tick or
two warmer than Saturday, in the mid to upper 50s.

Any cloud cover should clear from west to east this evening and
overnight. A persistent light wind (becoming N/NW) may prevent
ideal radiational cooling conditions for many areas east of the
Blue Ridge and Catoctin Mountains, but more sheltered areas that
manage to decouple could drop to around freezing again.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The aforementioned high pressure will build overhead Monday
into Tuesday. This is expected to result in warming temperatures
(which may eclipse 70 across much of the region come Tuesday
afternoon). Some fog is possible particularly Tuesday morning as
low level moisture increases a bit, but other than that and
some increase in clouds from the west by Tuesday night, mainly
clear and dry conditions are expected.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A very weak cold front will slide down from the north on
Wednesday, but do not expect any precip with it, just some
clouds and a very slight cool down. High presssure passes by
Wednesday night into early Thursday. Southerly flow then picks
up ahead of a much stronger storm system which is progged to be
over the upper Midwest by late Thursday. This is expected to be
a pretty strong trough and upper level low, but just how much
energy it sends our way, and exactly when it does so, is still
a little uncertain. EC remains the slowest, with multiple rounds
of rain, possibly including some stronger storms at first before
the primary cold front passes, extending through next weekend.
GFS is a bit more optimistic but has trended stormier as well,
with it also attempting secondary cyclogenesis near the stalled
front Saturday into Sunday which would keep our weather cloudy
and rainy. Still a long way away so much could change, but
unlikely the past few days (a week ago the EC expected a big
cyclone across our region, which certainly didn't pan out),
this next system looks to have somewhat better odds given
greater model consistency (the GFS never bit on the system we
were expecting this weekend, unlike the present situation).
Temperatures will remain mild Wednesday-early Friday, then cool
notably over the weekend. Given potential for significant
moisture surge and multiple rounds of rain, plus some leading
instability, this system could ultimately bring some severe and
hydro hazards, but will give it a little more time before adding
to HWO.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR is forecast for most terminals through the TAF period. One
exception may be intermittent patchy fog near MRB early this
morning, and perhaps again early Monday morning. N/NE flow AOB
10 kt is expected, though some 14-18 kt gusts are possible near
the metro terminals today and again Monday morning.

Fog is possible Tuesday morning, otherwise VFR and light winds
are expected early this week as high pressure builds.

Generally VFR expected Wednesday and Thursday. Light winds
Wednesday will become a bit stronger from the south on Thursday,
possibly gusting up to 20 knots.

&&

.MARINE...
Gusty northeasterly flow is expected to become northerly
tonight into Monday. The strongest wind gusts are expected over
the wider waters of the middle Chesapeake Bay and the mouth of
the tidal Potomac River early Monday, and may approach gale
force. Winds are forecast to gradually subside late Monday into
Tuesday as high pressure builds.

Light winds likely prevail Wednesday behind a weak front.
However, approaching stronger front from the west on Thursday
may bring winds up to SCA levels by late in the day or at night.

&&

.TIDES/COASTAL FLOODING...
Anomalies remain elevated, but northerly flow combined with a
reduction of onshore flow at the mouth of the bay as the storm
to the south moves out to sea should allow anomalies to start
diminishing. That said, tides will be very close to minor flood
thresholds later today and will need close monitoring.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until noon EST Monday for ANZ531-532-536-
     539-540.
     Small Craft Advisory until 6 PM EST Monday for ANZ533-541-542.
     Small Craft Advisory until 9 PM EST Monday for ANZ534-537-543.

&&

SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...RCM
AVIATION...RCM/DHOF
MARINE...RCM/DHOF
TIDES/COASTAL FLOODING...RCM
Hazardous weather outlook, Nov 6, 4:53 PM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
453 PM EDT Sat Nov 6 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-072100-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
453 PM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-072100-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
453 PM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-072100-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
453 PM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:51 AM ESTSmall Craft AdvisoryLWX37 hr

Nearby

Gale Warnings in Virginia, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.